MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS CR NARROW FEMUR CEMENT.F3N L; KNEE ENDOPROSTHESES

AESCULAP AG AS COLUMBUS CR NARROW FEMUR CEMENT.F3N L; KNEE ENDOPROSTHESES
Model Number NN801Z
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap ag that a columbus knee system (part # n801z) was implanted during a procedure performed on (b)(6), 2021.According to the complainant, before unpacking the columbus as implant, a coating issue was observed.Reportedly, the cement pockets appeared to be without as coating.The procedure was completed using a replacement device.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference cc (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the components were examined visually and microscopically.The surface of the implant (area to which the bone cement is applied) shows visible discoloration.The discoloration is not a deviation of the material but oxidation.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a no failure of the coating of the implant was detected.There is no indication for a material-, manufacturing- or design-related failure.The discoloration is not a deviation of the material but oxidation.Such changes in color have no effect on the function or properties of the coating.This is also mentioned in the ifu.Based upon the investigations results a capa is not necessary.

Brand Name
AS COLUMBUS CR NARROW FEMUR CEMENT.F3N L
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11456809
Report Number9610612-2021-00162
Device Sequence Number14333622
Product Code JWH
UDI-Device Identifier04046963457020
UDI-Public4046963457020
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNN801Z
Device Catalogue NumberNN801Z
Device Lot Number52495359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1